Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 54, NWS Shreveport, LA

November 4, 2022Red River County, Texas

NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 5:53 PM CDT for Red River County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 5:53 PM CDT (22:53 UTC)
Expired
Nov 4, 2022, 6:45 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Red River County, TX

The radar

The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 6:15 PM CDTTORNADO3 Nnw Bogata, TX*** 13 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 3 NNW BOGATA. AN EF-4 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 170 MPH INITIALLY TOUCHED DOWN NEAR THE FULBRIGHT COMMUNITY NORTHWEST OF BOGOTA, AND TRACKED NORTHEAST ACROSS WESTERN AND NORTHERN RED RIVER CO
Nov 4, 6:20 PM CDTTORNADO6 Ese Detroit, TXWIDESPREAD TREES UPROOTED AND/OR SNAPPED ACROSS COUNTY ROADS TO THE WEST AND NORTH OF CLARKSVILLE, TEXAS. STORM SPOTTERS CONFIRMATION OF DAMAGE CAUSED BY A TORNADO.
Nov 4, 6:26 PM CDTTORNADO6 Ese Detroit, TXTREE SNAPPED IN HALF, MANY POWER POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Nov 4, 1:02 PM CDTTornado WatchSPC7 hr
Nov 4, 5:36 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WFUS54 KSHV 042253
TORSHV
TXC387-042345-
/O.NEW.KSHV.TO.W.0054.221104T2253Z-221104T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
553 PM CDT Fri Nov 4 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Red River County in northeastern Texas...

* Until 645 PM CDT.
    
* At 553 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles west of Hagansport, moving northeast at 50
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bogata around 610 PM CDT.
  Bagwell around 620 PM CDT.
  Clarksville around 625 PM CDT.

Other locations impacted by this tornadic thunderstorm include Negley
and Detroit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3368 9531 3389 9512 3368 9482 3337 9525
      3337 9526 3338 9527 3338 9531
TIME...MOT...LOC 2253Z 223DEG 45KT 3337 9543 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

44
1 follow-up statement
669 
WWUS54 KSHV 042317
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
617 PM CDT Fri Nov 4 2022

TXC387-042345-
/O.CON.KSHV.TO.W.0054.000000T0000Z-221104T2345Z/
Red River TX-
617 PM CDT Fri Nov 4 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN RED RIVER COUNTY...
    
At 617 PM CDT, a confirmed tornado was located near Bagwell, or 7
miles west of Clarksville, moving northeast at 50 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Law enforcement confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Bagwell around 620 PM CDT.
  Clarksville around 625 PM CDT.

Other locations impacted by this tornadic thunderstorm include Negley
and Detroit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3368 9531 3389 9512 3368 9482 3337 9525
      3337 9526 3338 9527 3338 9531
TIME...MOT...LOC 2317Z 223DEG 45KT 3359 9518 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 2:46 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 4, 2:46 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
246 PM CDT Fri Nov 4 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022

Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.

As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.

/44/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022

Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.

By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.

/19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Fri Nov 4 2022

Widespread MVFR ceilings blanket the region, as moisture gets
pulled in ahead of todays severe weather. Expect things to
deteriorate as storms start moving into the region. All sites are
carrying some sort of heavy precipitation, with drops into LIFR
VIS and CIGS likely as these storms move east. Gusty winds will
also be likely into the afternoon, with LLWS potentially being a
problem for smaller craft. Expect gradual clearing from west to
east by 05/08z in some locations.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  68  50  78 / 100   0   0  10
MLU  58  71  50  79 / 100  10   0  10
DEQ  44  65  42  76 / 100   0   0   0
TXK  49  65  48  76 / 100   0   0   0
ELD  50  68  44  76 / 100   0   0   0
TYR  48  64  51  77 /  80   0   0   0
GGG  48  66  48  77 /  90   0   0   0
LFK  51  71  50  80 /  90   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....15
AVIATION...44
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through the
overnight hours.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 5:52 PM CDTTornado WarningSHVSmith, Upshur, Wood38 min
Nov 4, 6:01 PM CDTTornado WarningSHVWood44 min
Nov 4, 6:22 PM CDTTornado WarningSHVCamp, Morris, Titus, Upshur38 min
Nov 4, 6:25 PM CDTTornado WarningSHVSmith35 min
Nov 4, 6:36 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatSHVRed River39 min
Nov 4, 6:40 PM CDTTornado WarningSHVSmith, Upshur, Wood35 min
Nov 4, 6:51 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVBowie, Cass, Morris, Titus39 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.